Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Started byetta for nausea. Started experiencing altered taste. Common side effect of medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
hi, I have just been started on Byetta 10microgram dosage. The Endocrinologist suggested one dosage for a week instead of the usual twice daily dosage due to the nausea effects. My query is that I have been experiencing altered taste sensations since beginning the Byetta injections, and was wondering if the altered taste sensations are a common side effect of the medication? If not,is it a side effect at all of Byetta medications?
Posted Thu, 14 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. Rahul Tawde 33 minutes later
Dear XXXXXXX
Altered taste sensation is a known but uncommon side effect of Byetta. There are occassional case reports of patients on Byetta having dysgeusia ( altered taste). Nausea and vomiting are less common with weekly formulation of Byetta. The same cant be said about dysgeusia because of lack of ev8dence as yet. I hope it works for you.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor